Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Feb 5, 2006, 6:57 AM MST for 8 counties in Colorado. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 5, 2006, 6:57 AM MST (13:57 UTC)
- Expired
- Feb 5, 2006, 9:00 AM MST
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 7:02 AM MST | NON-TSTM WND GST 84 | Golden, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 051357 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 657 AM MST SUN FEB 5 2006 COZ035-036-039-051600- /O.NEW.KBOU.HW.W.0003.060205T1357Z-060205T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 657 AM MST SUN FEB 5 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING FOR BOULDER AND JEFFERSON COUNTIES BELOW 9000 FEET... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THE WARNING INCLUDES BOULDER AND JEFFERSON COUNTIES BELOW 9000 FEET. VIOLENT WINDS HAVE DEVELOPED ALONG THE BASE OF THE FOOTHILLS IN SOUTHERN BOULDER AND NORTHERN JEFFERSON COUNTIES WITHIN THE LAST HOUR. PEAK WIND REPORTS INCLUDE 92 MPH AT THE NATIONAL WIND TECHNOLOGY CENTER NEAR ROCKY FLATS...80 MPH ON NORTH TABLE MOUNTAIN NEAR GOLDEN...AND 65 MPH ON TABLE MESA IN SOUTHWEST BOULDER. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID HIGHWAY 93 AND HIGHWAY 470 ALONG THE FOOTHILLS FOR THE NEXT HOUR OR TWO. THE WINDS ARE EXPECTED TO DIMINISH BY MID MORNING...THOUGH GUSTS TO 50 MPH ARE POSSIBLE ALL DAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ GIMMESTAD
2 follow-up statements
000 WWUS75 KBOU 051555 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 855 AM MST SUN FEB 5 2006 COZ035-036-039-051700- /O.EXP.KBOU.HW.W.0003.000000T0000Z-060205T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 855 AM MST SUN FEB 5 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. THE STRONG WINDS THAT PROMPTED THE HIGH WIND WARNING FOR AREAS IN AND NEAR THE FRONT RANGE FOOTHILLS HAVE DECREASED. THEREFORE THE NATIONAL WEATHER SERVICE IN BOULDER WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT 9 AM. WEST TO NORTHWEST WINDS 20 TO 35 MPH CAN STILL BE EXPECTED THE REST OF TODAY WITH SOME GUSTS TO AROUND 50 MPH POSSIBLE. $$
000 WWUS75 KBOU 062121 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 321 PM MDT THU APR 6 2006 ...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE NORTHEAST PLAINS OF COLORADO... .A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL SPREAD SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST OF A LINE FROM GREELEY TO BENNETT TO KIOWA. COZ042-044-048>051-070530- /O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/ /O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 321 PM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST INITIALLY WHICH MAY REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. BY SUNRISE SNOW WILL DEVELOP WHICH WILL PRODUCE BLIZZARD CONDITIONS BEFORE ENDING BY EARLY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ COZ043-045>047-070530- /O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/ /O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/ CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 321 PM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 5, 3:45 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 5, 3:45 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 345 AM MST SUN FEB 5 2006 .SHORT TERM DISCUSSION...PRETTY GOOD SNOW RIGHT NOW IN THE MOUNTAINS...PROBABLY THE HEIGHT OF THE STORM. DECENT PRESSURE RISE/FALL COUPLET HAS DEVELOPED AS WELL AND THE WINDS WILL BE SPREADING ONTO THE PLAINS IN THE NEXT FEW HOURS. RESULTING WINDS LOOK LIKE THEY WILL BE NNW ON THE PLAINS WITH SOME ANTICYCLONIC TURNING INTO DENVER. BEST INSTABILITY STAYS NORTH BUT MOISTURE WRAPPING AROUND FROM THE NORTH WILL TRANSLATE ACROSS THE PLAINS THROUGH THE DAY AND INTO THE EVENING. BEST CHANCE OF SHOWERS SHOULD STILL BE THIS MORNING HOWEVER. ALL OF THIS PRETTY WELL COVERED ALREADY. RAISED POPS A BIT MORE IN FAVORED AREAS...AND COOLED TEMPS SLIGHTLY ON THE PLAINS. SOME UPSTREAM MOISTURE SO LIGHT OROGRAPHIC SNOW WILL LIKELY LINGER IN THE MOUNTAINS THIS EVENING. .LONG TERM DISCUSSION...ON MONDAY MORNING...MODELS HAVE STRONG NORTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA. THIS BECOMES MORE WESTERLY BY MONDAY EVENING. BOTH MODELS SHOW A WEAK TROUGH MOVE ACROSS THE FORECAST AREA TUESDAY MORNING...THAN NORTHERLY FLOW ALOFT IS PROGGED TO INCREASE THROUGH TUESDAY EVENING. THE QG VERTICAL VELOCITY FIELDS HAVE DECENT DOWNWARD MOTION TO THE AIR MONDAY. BY MONDAY NIGHT AFTER MIDNIGHT WEAK UPWARD MOTION IS PROGGED WITH THE NEXT TROUGH. THIS IS OVER BY MID MORNING TUESDAY...THEN MORE DOWNWARD MOTION IS INDICATED FOR THE REST OF TUESDAY AND TUESDAY NIGHT. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE SOME DOWNSLOPING INDICATED MONDAY MORNING...THEN A RELAXED GRADIENT WILL ALLOW FOR THE NORMAL DIURNAL TRENDS THROUGH MONDAY EVENING. THE UPPER TROUGH GETS A WEAK SURFACE CYCLONE TO DEVELOP OVER SOUTHEAST COLORADO TUESDAY MORNING COMPLETE WITH A BIT OF UPSLOPE FOR OUR PLAINS. THIS SHOULD CEASE BY EARLY TUESDAY AFTERNOON. MOISTURE-WISE...MONDAY IS PRETTY DRY IN ALL AREAS. BY MONDAY NIGHT INTO TUESDAY MORNING... THERE IS SOME MID LAYER MOISTURE INDICATED...BUT LITTLE DOWN LOW FOR THE PLAINS...A BIT IN MOUNTAINS. NOTHING SUBSTANTIAL BY ANY MEANS ON EITHER MODEL. TUESDAY NIGHT THERE IS A BIT IN THE MID AND UPPER LEVELS AT VARIOUS LOCATIONS...PARTLY CLOUDYS AND MOSTLY CLEARS WILL SUFFICE. THE INSTABILITY IS NOTHING SPECIAL WITH THE TROUGH. WILL NEED TO REDUCE CLOUDS TUESDAY AND TUESDAY NIGHT. NO POPS FOR MONDAY OR MONDAY NIGHT. WILL RELUCTANTLY KEEP SOME LIMITED POPS IN FOR SOME AREAS TUESDAY AND TUESDAY NIGHT AS TO NOT FLIP-FLOP TO DRASTICALLY. THIS IN SPITE OF BOTH MODELS QPF GRIDS SHOWING VIRTUALLY ZERO PRECIPITATION FOR THE ENTIRE FORECAST AREA TUESDAY AND TUESDAY NIGHT. FOR WINDS...CROSS SECTIONS SHOW A MOUNTAIN TOP STABLE MONDAY MORNING...BUT THE SPEED AND DIRECTIONAL SHEAR ISNT GOOD FOR A WAVE SET-UP. OF NOTE...AFTER TUESDAY MORNINGS TROUGH PASSES...CROSS SECTIONS SHOW THE COMPONENT ALONG WIND SPEEDS TO HIT ZERO WITH THE STRONG NORTHERLY FLOW ALOFT OVER THE FORECAST TUESDAY AFTERNOON THROUGH EVENING. THIS MEAN-STATE CRITICAL LEVEL CAN HELP PRODUCE STRONG WINDS AROUND THESE PARTS. SOMETHING TO KEEP OUR EYE ON. FOR TEMPERATURES...MONDAY LOOKS ABOUT 2 - 3 C WARMER THAN TODAY. TUESDAY IS 0.5 - 2.0 C COOLER THAN MONDAY. FOR THE LATER DAYS...THE END OF THIS UPCOMING WEEKS ADVERTISED NEW COLD AIR MASS SHOULD BE APPROACHED CAREFULLY ...ESPECIALLY CONCERNING TIMING AND AVAILABLE MOISTURE FOR SNOWFALL. FOR THREE OF FOUR DAYS NOW THE GFS HAS HAD THIS FEATURE ALL OVER THE PLACE AND SOME TIMES NOT AT ALL. ONE POSITIVE NOTE OF IT ACTUALLY OCCURRING IS THAT THE EUROPEAN MODEL SHOWS IT ON FRIDAY/SATURDAY. WELL SEE. NO CHANGES TO EXTENDED. && .BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY IN EFFECT THROUGH 5 PM TODAY FOR ZONES 31..33..34. && GIMMESTAD/KOOPMEINERS
Hazardous weather outlook, Feb 5, 6:08 AM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 608 AM MST SUN FEB 05 2006 COZ030>051-051800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 608 AM MST SUN FEB 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE IN THE MOUNTAINS THIS MORNING...THEN DECREASE THIS AFTERNOON AND END TONIGHT. STORM TOTAL ACCUMULATIONS ABOVE 9000 FEET WILL RANGE FROM 6 TO 12 INCHES. IT WILL BE WINDY ACROSS THE AREA WITH NORTHWEST WINDS GUSTING TO AROUND 45 MPH. NORMALLY WINDY FOOTHILL AND MOUNTAIN LOCATIONS WILL HAVE A FEW GUSTS TO 70 MPH EARLY THIS MORNING. THE WINDS WILL DIMINISH DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY SNOWFALL OR STRONG WINDS WILL BE APPRECIATED. GIMMESTAD/KOOPMEINERS
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.